Ohio, 2002Winter Storm in Ohio, November 22, 2002
November 22, 2002 · NWS ILN · 8 events in 8 counties and zones
8 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 22, 4:05 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Nov 22, 4:05 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 AM EST FRI NOV 22 2002
RADAR SHOWS PLENTY OF PRECIPITATION WRAPPING AROUND UPPER LOW MOVING
ACROSS THE FORECAST AREA. MOST OF THIS PRECIPITATION SEEMS TO HAVE
CHANGED OVER TO SNOW. MEANWHILE AHEAD OF THE LOW NOT MUCH GOING ON
AND WHAT PRECIPITATION THERE IS APPEARS TO BE RAIN. HAVE GOTTEN SOME
REPORTS OF AROUND AN INCH ACCUMULATION IN WEST CENTRAL OHIO.
MODELS IN FAIRLY GOOD AGREEMENT IN TRACKING UPPER LOW EAST ACROSS
THE STATE TODAY. EXPECT WRAP AROUND PRECIPITATION TO WORK ALL OF THE
WAY DOWN TO SOUTH CENTRAL OHIO. SO WILL GO WITH CATEGORICAL POPS
EXCEPT FOR THE SOUTHWEST WHERE WILL JUST HOLD ON TO LIKELY. AND THAT
MAY BE ON THE HIGH SIDE FOR EXTREME SOUTHWEST AS THERE WILL PROBABLY
BE A FAIRLY SHARP CUT OFF TO THIS PRECIPITATION. HOWEVER THIS PART
OF THE FORECAST AREA COULD SEE SOME LAKE EFFECT/ENHANCED SNOW
SHOWERS THIS AFTERNOON FROM LAKE MICHIGAN.
PRECIPITATION IN CENTRAL OHIO WILL START AS RAIN OR A RAIN/SNOW MIX
BUT SHOULD CHANGE OVER BY MID MORNING. MODELS INDICATE BEST FORCING
AND LIFT TO SKIRT ACROSS NORTHERN ZONES DURING THE DAY. COULD GET 2
TO 3 INCHES TOTAL THERE WITH 1 TO 2 A LITTLE FURTHER SOUTH. WITH
THIS BEING THE FIRST EVENT OF THE SEASON PUBLIC IMPACTS MIGHT BE A
LITTLE GREATER SO WILL GO AHEAD AND ISSUE AN ADVISORY FOR ABOUT THE
NORTHERN HALF OF THE AREA. WILL GO WITH AN INCH OR LESS ELSEWHERE.
EXPECT JUST SOME LINGERING FLURRIES ACROSS THE AREA THIS EVENING.
THEN AS LOW LEVEL RIDGE MOVES EASTWARD TOWARD THE REGION LOW LEVEL
MOISTURE SHOULD DECREASE. HOWEVER ABOUT THE TIME LOW CLOUDS WILL BE
DIMINISHING IT APPEARS THAT MID LEVEL CLOUDS WILL BE ADVANCING IN
FROM THE WEST. EXPECT THESE CLOUDS TO PERSIST THROUGH SATURDAY INTO
SATURDAY NIGHT. DO NOT SEE MUCH IN THE WAY OF FORCING SO WILL KEEP
FORECAST DRY FOR THE FIRST PART OF THE WEEKEND.
ETA LOOKS TOO AGGRESSIVE WITH PUSHING THE NEXT FRONT THROUGH AND
WELL SOUTH OF THE AREA ON SATURDAY NIGHT AND SUNDAY. GFS MAY BE A
BIT SLOW BUT LEANED MORE TOWARDS THAT SOLUTION.
NOT MUCH DIURNAL RANGE IN TEMPERATURES TODAY WITH COLD ADVECTION ON
GUSTY NORTHWEST WINDS. BEYOND THE FIRST PERIOD FELT THAT MAV
TEMPERATURES WERE CONTINUING TO SHOW A COLD BIAS OF ONE TO TWO
DEGREES.
.ILN...
IN...WINTER WEATHER ADVISORY TODAY INZ50.
KY...NONE.
OH...WINTER WEATHER ADVISORY TODAY OHZ034>036-042>046-051>056-
060>065-071-072-074.
Hazardous weather outlook, Nov 22, 4:46 AM EST, 3 hours 14 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-230945-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EST FRI NOV 22 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...
A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR WEST CENTRAL
OHIO...THE MIAMI VALLEY AND PARTS OF THE WHITEWATER VALLEYS WHERE
LIGHT TO MODERATE SNOW CAN BE EXPECTED THIS MORNING. STORM TOTAL
ACCUMULATIONS NORTH OF PIQUA AND SPRINGFIELD WILL BE FROM 2 TO 3
INCHES AND 1 TO 2 INCHES ELSEWHERE.
ALSO...IN CENTRAL OHIO...A WINTER WEATHER ADVISORY IS IN EFFECT
TODAY WHERE LIGHT TO MODERATE SNOW WILL DEVELOP THIS MORNING...AND
MAY START OUT AS A WINTERY MIX. STORM TOTAL ACCUMULATIONS WILL BE
FROM 1 TO 3 INCHES BY THIS AFTERNOON...WITH THE BEST ACCUMULATIONS
NORTH OF COLUMBUS.
OTHER AREAS WILL SEE LESSER ACCUMULATIONS OF SNOW.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Winter Storm, Darke
- When
- November 22, 8:00 AM EST to 12:00 PM EST
- Where
- Darke forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Mercer
- When
- November 22, 8:00 AM EST to 12:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Auglaize
- When
- November 22, 8:30 AM EST to 12:30 PM EST
- Where
- Auglaize forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Shelby
- When
- November 22, 9:00 AM EST to 2:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Logan
- When
- November 22, 9:30 AM EST to 2:00 PM EST
- Where
- Logan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Hardin
- When
- November 22, 9:30 AM EST to 2:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Union
- When
- November 22, 10:00 AM EST to 3:00 PM EST
- Where
- Union forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
Winter Storm, Madison
- When
- November 22, 2:30 PM EST to 4:30 PM EST
- Where
- Madison forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Lake effect snow bands developed in northwest flow and moved across west central Ohio during the morning, continuing into the afternoon across central Ohio. Most areas received two to four inches, with higher amounts of 6 to 7 inches from Bellefontaine north to Kenton.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Pennsylvania, November 22, 2002$100,000 · 2 events
- High Wind in Alaska, November 22 to 24, 2002$50,000 · 96 kt wind · 3 events
- Heavy Snow and Strong Wind in North Carolina, November 22 to 23, 200210 events
- High Wind in Alaska, November 22, 200254 kt wind · 1 event